Please use this identifier to cite or link to this item: http://hdl.handle.net/2445/18700
Title: Diffusion in spatially and temporarily inhomogeneous media
Author: Lehr, H.
Sagués i Mestre, Francesc
Sancho, José M.
Keywords: Òptica geomètrica
Materials inhomogenis
Geometrical optics
Inhomogeneous materials
Issue Date: 1996
Publisher: The American Physical Society
Abstract: In this paper we consider diffusion of a passive substance C in a temporarily and spatially inhomogeneous two-dimensional medium. As a realization for the latter we choose a phase-separating medium consisting of two substances A and B, whose dynamics is determined by the Cahn-Hilliard equation. Assuming different diffusion coefficients of C in A and B, we find that the variance of the distribution function of the said substance grows less than linearly in time. We derive a simple identity for the variance using a probabilistic ansatz and are then able to identify the interface between A and B as the main cause for this nonlinear dependence. We argue that, finally, for very large times the here temporarily dependent diffusion "constant" goes like t-1/3 to a constant asymptotic value D¿. The latter is calculated approximately by employing the effective-medium approximation and by fitting the simulation data to the said time dependence.
Note: Reproducció del document publicat a: http://dx.doi.org/10.1103/PhysRevE.54.5028
It is part of: Physical Review e, 1996, vol. 54, num. 5, p. 5028-5036
URI: http://hdl.handle.net/2445/18700
ISSN: 1539-3755
Appears in Collections:Articles publicats en revistes (Ciència dels Materials i Química Física)
Articles publicats en revistes (Física Quàntica i Astrofísica)

Files in This Item:
File Description SizeFormat 
114548.pdf272.33 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.